Alert archive / Missouri / Wind Chill Advisories in 2013
Wind Chill Advisory 3, NWS Kansas City, MO
NWS Kansas City, MO issued this wind chill advisory at Dec 24, 2013, 12:41 AM CST for 18 counties in Missouri; Atchison County, Doniphan County, Leavenworth County, Kansas. It took effect at Dec 24, 2013, 6:00 AM CST. It was in force for 4 hr.
The area
The counties it named.
The facts
- Issued
- Dec 24, 2013, 12:41 AM CST (06:41 UTC)
- In effect from
- Dec 24, 2013, 6:00 AM CST
- Expired
- Dec 24, 2013, 10:24 AM CST
- In force
- 4 hr
- Issued by
- NWS Kansas City, MO
All 21 counties
Atchison County, KS, Doniphan County, KS, Leavenworth County, KS, Andrew County, MO, Atchison County, MO, Buchanan County, MO, Clay County, MO, Clinton County, MO, Daviess County, MO, DeKalb County, MO, Gentry County, MO, Grundy County, MO, Harrison County, MO, Holt County, MO, Mercer County, MO, Nodaway County, MO, Platte County, MO, Putnam County, MO, Schuyler County, MO, Sullivan County, MO, Worth County, MO
The radar
The Pleasant Hill radar (KEAX), 132 km from the middle of the area, began a volume at 06:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Topeka, KS (KFOE), launched 00:00Z, 6.7 hours before the alert went out and 157 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 996 m above ground
- 0-6 km bulk shear
- 59 kt
- 0-1 km storm-relative helicity
- -13 m²/s²
- 0-3 km storm-relative helicity
- 16 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
182 WWUS43 KEAX 240641 WSWEAX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 1241 AM CST TUE DEC 24 2013 KSZ025-102-103-MOZ001>008-011>016-020-021-028-029-241445- /O.CAN.KEAX.WC.Y.0002.000000T0000Z-131224T1800Z/ /O.NEW.KEAX.WC.Y.0003.131224T1200Z-131224T1800Z/ ATCHISON KS-DONIPHAN-LEAVENWORTH-ATCHISON MO-NODAWAY-WORTH-GENTRY- HARRISON-MERCER-PUTNAM-SCHUYLER-HOLT-ANDREW-DE KALB-DAVIESS- GRUNDY-SULLIVAN-BUCHANAN-CLINTON-PLATTE-CLAY- INCLUDING THE CITIES OF...ATCHISON...TROY...LEAVENWORTH... TARKIO...MARYVILLE...GRANT CITY...ALBANY...STANBERRY...BETHANY... PRINCETON...UNIONVILLE...LANCASTER...DOWNING...MOUND CITY... OREGON...SAVANNAH...CAMERON...GALLATIN...JAMESPORT...TRENTON... MILAN...GREEN CITY...ST. JOSEPH...PLATTSBURG...PARKVILLE... PLATTE CITY...WESTON...LIBERTY...EXCELSIOR SPRINGS 1241 AM CST TUE DEC 24 2013 ...WIND CHILL ADVISORY IN EFFECT FROM 6 AM THIS MORNING TO NOON CST TODAY... THE WIND CHILL ADVISORY IS NOW IN EFFECT FROM 6 AM THIS MORNING THROUGH NOON. * THIS ADVISORY INCLUDES AREAS FROM THE KANSAS CITY NORTHLAND TO TRENTON TO UNIONVILLE...NORTHWARD INTO ADJACENT IOWA...NEBRASKA AND NORTHEAST KANSAS. * TIMING...WINDS WILL REMAIN MAINLY CALM FOR THE REST OF THE NIGHT. DESPITE FRIGID TEMPERATURES OF AS LOW AS 10 TO 15 BELOW ZERO OVER NORTH CENTRAL MISSOURI...NO ADDITIONAL IMPACTS FROM WIND ARE EXPECTED OVERNIGHT. WINDS WILL BEGIN TO INCREASE FROM THE SOUTHEAST AROUND DAYBREAK AT 5 TO 10 MPH...INCREASING TO 10 TO 15 MPH ACROSS NORTHWEST MISSOURI BY MID MORNING. DANGEROUS WIND CHILLS ARE EXPECTED DURING THE MID TO LATE MORNING BEFORE TEMPERATURES HAVE A CHANCE TO WARM UP. * WIND CHILLS BETWEEN 15 AND 20 BELOW ZERO ARE EXPECTED FROM 6 AM THROUGH NOON ACROSS MUCH OF NORTHWEST AND NORTH CENTRAL MISSOURI. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. && $$ BOOKBINDER
2 follow-up statements
356 WWUS43 KEAX 241051 WSWEAX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 451 AM CST TUE DEC 24 2013 KSZ025-102-103-MOZ001>008-011>016-020-021-028-029-241800- /O.CON.KEAX.WC.Y.0003.131224T1200Z-131224T1800Z/ ATCHISON KS-DONIPHAN-LEAVENWORTH-ATCHISON MO-NODAWAY-WORTH-GENTRY- HARRISON-MERCER-PUTNAM-SCHUYLER-HOLT-ANDREW-DE KALB-DAVIESS- GRUNDY-SULLIVAN-BUCHANAN-CLINTON-PLATTE-CLAY- INCLUDING THE CITIES OF...ATCHISON...TROY...LEAVENWORTH... TARKIO...MARYVILLE...GRANT CITY...ALBANY...STANBERRY...BETHANY... PRINCETON...UNIONVILLE...LANCASTER...DOWNING...MOUND CITY... OREGON...SAVANNAH...CAMERON...GALLATIN...JAMESPORT...TRENTON... MILAN...GREEN CITY...ST. JOSEPH...PLATTSBURG...PARKVILLE... PLATTE CITY...WESTON...LIBERTY...EXCELSIOR SPRINGS 451 AM CST TUE DEC 24 2013 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY... A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY. * THIS ADVISORY INCLUDES AREAS FROM THE KANSAS CITY NORTHLAND TO TRENTON TO UNIONVILLE...NORTHWARD INTO ADJACENT IOWA... NEBRASKA AND NORTHEAST KANSAS. * TIMING...WINDS WILL BEGIN TO INCREASE FROM THE SOUTHEAST AROUND DAYBREAK AT 5 TO 10 MPH...INCREASING TO 10 TO 15 MPH ACROSS NORTHWEST MISSOURI BY MID MORNING. TEMPERATURES FROM 5 TO 15 BELOW ZERO WILL COMBINE WITH THESE WINDS TO PRODUCE DANGEROUS WIND CHILLS THROUGH LATE MORNING. * WIND CHILLS BETWEEN 15 AND 25 BELOW ZERO ARE EXPECTED THROUGH NOON ACROSS MUCH OF NORTHWEST AND NORTH CENTRAL MISSOURI. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. && $$ BOOKBINDER
897 WWUS43 KEAX 241624 WSWEAX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 1024 AM CST TUE DEC 24 2013 KSZ025-102-103-MOZ001>008-011>016-020-021-028-029-241730- /O.CAN.KEAX.WC.Y.0003.000000T0000Z-131224T1800Z/ ATCHISON KS-DONIPHAN-LEAVENWORTH-ATCHISON MO-NODAWAY-WORTH-GENTRY- HARRISON-MERCER-PUTNAM-SCHUYLER-HOLT-ANDREW-DE KALB-DAVIESS- GRUNDY-SULLIVAN-BUCHANAN-CLINTON-PLATTE-CLAY- INCLUDING THE CITIES OF...ATCHISON...TROY...LEAVENWORTH... TARKIO...MARYVILLE...GRANT CITY...ALBANY...STANBERRY...BETHANY... PRINCETON...UNIONVILLE...LANCASTER...DOWNING...MOUND CITY... OREGON...SAVANNAH...CAMERON...GALLATIN...JAMESPORT...TRENTON... MILAN...GREEN CITY...ST. JOSEPH...PLATTSBURG...PARKVILLE... PLATTE CITY...WESTON...LIBERTY...EXCELSIOR SPRINGS 1024 AM CST TUE DEC 24 2013 ...WIND CHILL ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN KANSAS CITY/PLEASANT HILL HAS CANCELLED THE WIND CHILL ADVISORY. TEMPERATURES HAVE WARMED THIS MORNING WITH WIND CHILL VALUES IN THE 0 TO -10 DEGREE RANGE. CONDITIONS WILL CONTINUE TO IMPROVE THROUGH LATE THIS MORNING. AS A RESULT THE WIND CHILL ADVISORY HAS BEEN CANCELLED. $$ CDB
What forecasters said that day
The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this wind chill advisory went out at Dec 23, 5:41 PM CST, 7 hours earlier.
Area forecast discussion, Dec 23, 5:41 PM CST, 7 hours before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
541 PM CST Mon Dec 23 2013
.SHORT TERM...(This Evening through Tuesday)
Issued at 416 PM CST MON DEC 23 2013
A few lingering flurries continue across the extreme southern
portion of the CWA late this afternoon as a shortwave trough moves
across Kansas, Missouri, and Iowa. Skies will quickly clear as a
very cold surface high surges into the Central Plains. Clear skies
through the overnight period combined with recent snow cover across
NW Missouri will allow temperatures to plummet into the single
digits by tomorrow morning. With winds beginning to increase as the
pressure gradient tightens across the region...windchill readings of
-15 to -25 degrees will develop across the NW portion of the CWA,
thus a Windchill Advisory has been issued for this area. As the
surface high translates eastward and incoming trough and associated
cold front near the CWA, southerly flow will help advect warmer
temperatures into the region. Depending on how quickly this return
flow develops may help mitigate the duration of these cold
temperatures late tomorrow morning. Afternoon temperatures will
quickly warm into the mid to upper 20s across the lesser snowpack
areas and lower 20s across the deeper snowpack. Snowpack free
regions are expected to reach the upper 20s to low 30s.
Clouds will start to increase across the NW corner of CWA as the
next system approaches the region. Moisture profiles look a bit
better for the chance of flurries and light snow developing across
northern Missouri by late tomorrow afternoon as the cold front moves
through. However, minor accumulations are expecting with any snow that
develops during the afternoon hours.
.LONG TERM...(Tuesday Night through Monday)
Issued at 416 PM CST MON DEC 23 2013
Wednesday may see slightly warmer temperatures as winds straight out
of the west may provide a slight downslope component to the wind,
allowing for some compressional heating. Expect temperatures to
perhaps reach the lower 40s south of Interstate 70, with lower to
middle 30s elsewhere. Christmas morning will also perhaps bring a
very brief round of very light snow, especially across areas north
of Interstate 70. A very progressive shortwave trough will glide
just north of the area overnight on Tuesday, into early Wednesday.
The best lift from this wave will likely remain north of Interstate
70, however enough ascent may be present to create some very light
snow through noon on Wednesday (Christmas) morning. After the light
snow showers on Wednesday morning, expect a rather quiet forecast
through the remainder of the extended period. Expect temperatures to
be a bit warmer for the weekend as good S-SW surface flow commences
and provides some warm air advection into the area. Perhaps for
Saturday temperatures can rise back into the 40s across the entire
area, with middle 40s south of Interstate 70. Another potent cold
front will crash into the area Saturday night, causing temperatures
to fall back below normal for Sunday and Monday.
&&
.AVIATION...(For the 00Z TAFS through 00Z Tuesday Evening)
Issued at 528 PM CST MON DEC 23 2013
VFR conditions should prevail for most of the next 24 hours. Some
scattered low clouds might try and drift across the terminals Tuesday
afternoon, but these should have minimal effect. Otherwise, watch for
winds to shift from north to south overnight as the surface high
slides across the region.
&&
.EAX WATCHES/WARNINGS/ADVISORIES...
KS...WIND CHILL ADVISORY from Midnight tonight to Noon CST Tuesday
FOR KSZ025-102-103.
MO...WIND CHILL ADVISORY from Midnight tonight to Noon CST Tuesday
FOR MOZ001>008-011>016-020-021-028-029.
&&
SHORT TERM...PMM
LONG TERM...Leighton
AVIATION...CutterHazardous weather outlook, Dec 23, 6:20 PM CST, 6 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 620 PM CST MON DEC 23 2013 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-250030- ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-JOHNSON KS- ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-PUTNAM-SCHUYLER- HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-BUCHANAN-CLINTON- CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-RAY-CARROLL-CHARITON- RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-CASS-JOHNSON MO-PETTIS- COOPER-BATES-HENRY- 620 PM CST MON DEC 23 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS. .DAY ONE...TONIGHT HAZARDOUS WEATHER IS EXPECTED AT THIS TIME EARLY TUESDAY MORNING. MORE DETAILED INFORMATION CAN BE ACCESSED AT... HTTP://WWW.CRH.NOAA.GOV/IMAGES/FXC/EAX/EM1/EAX-EMBRIEFING1.PDF .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THROUGH NOON TUESDAY. MORE DETAILED INFORMATION CAN BE ACCESSED AT... HTTP://WWW.CRH.NOAA.GOV/IMAGES/FXC/EAX/EM1/EAX-EMBRIEFING1.PDF CUTTER
Nearby
Wind Chill Advisories in Missouri, 2013Wind Chill Advisories in Kansas, 2013Every wind chill advisory in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.